South Carolina, 2004Lightning Strike in South Carolina, June 8, 2004
June 8, 2004 · NWS CAE · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 8, 1:20 PM EST, 1 hour earlier.
Area forecast discussion, Jun 8, 1:20 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
220 PM EDT TUE JUN 8 2004
.SHORT TERM...
LITTLE CHANGE IN SYNOPTIC PATTERN NEXT COUPLE OF DAYS...EXPECT
MAINLY DIURNAL THUNDERSTORMS EACH AFTERNOON. HIGH MOISTURE CONTENT
ACROSS SOUTH CAROLINA TODAY. AIRMASS MODERATELY UNSTABLE. PRECIP
WATER ABOVE 1.5 INCHES. SURFACE MOISTURE BOUNDARY EXTENDING FROM
SOUTHEAST GEORGIA NEAR SURFACE LOW SOUTHEAST OF MCN...NORTHEAST
ACROSS THE SAVANNAH RIVER TO THE EASTERN MIDLANDS. THETA-E RIDGE AND
GOOD MOISTURE FLUX CONVERGENCE ACROSS EASTERN MIDLANDS WITH DEEP
SOUTHEAST TO SOUTH FLOW. SHOWERS AND THUNDERSTORMS DEVELOPED EARLY
TODAY ALONG SEA BREEZE FRONT...THESE STORMS ARE NOW IN THE EAST
MIDLANDS. OTHER STORMS ARE DEVELOPING IN THE CENTRAL SAVANNAH RIVER
AREA AND PIEDMONT. MAIN THREAT FROM THESE STORMS WILL BE LOCALLY
HEAVY RAIN DUE TO MOIST SOUNDINGS AND WEAK VERTICAL WIND PROFILES.
UPPER LOW CENTERED OVER NORTH GEORGIA WILL MOVE LITTLE OVERNIGHT...
WEAK 500 MB VORT ADVECTION POSSIBLE MAINLY IN THE WESTERN ZONES. MOS
POPS HIGH THIS EVENING...PLAN ON 60 POP EARLY THEN CHANCE
OVERNIGHT...CANT RULE OUT STORMS AFTER MIDNIGHT WITH UPPER LOW IN
THE VICINITY. MOIST SOUTH FLOW CONTINUES WEDNESDAY...500MB VORT MAX
IN GEORGIA MAY MOVE A LITTLE CLOSER SUGGESTING AN INCREASE IN POPS.
LOCAL CONSENSUS GUIDANCE A LITTLE HIGHER THAN THIS AFTERNOON/EVENING
AND SEA BREEZE ACTIVE...NUMEROUS BOUNDARIES EXPECTED...LIKELY POPS IN
THE AFTERNOON SEEM REASONABLE. ETA SUGGESTING SOME DRYING THURSDAY...
MAINLY MID LEVELS AS UPPER LOW MOVES OFF THE SOUTH CAROLINA COAST.
GFS INDICATING AIRMASS STILL QUITE MOIST AND HAS MORE AMPLITUDE WITH
SHORT WAVE MOVING ACROSS VIRGINIA/CAROLINAS THURSDAY AFTERNOON. WITH
MID LEVEL DRYING AIRMASS MAY BECOME MORE UNSTABLE. WILL CONTINUE
SCATTERED AFTERNOON CONVECTION FORECAST THURSDAY.
.LONG TERM...
AIRMASS REMAINS FAIRLY MOIST. BACK DOOR COLD FRONT MOVES INTO REGION
SATURDAY THEN LIFTS BACK NORTH AS WARM FRONT. A COLD FRONT IS
EXPECTED TUESDAY AS LONG WAVE TROUGH AMPLIFIES IN THE EASTERN STATES.
WILL CONTINUE CHANCE AFTERNOON EVENING THUNDERSTORMS EACH DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLUMBIA 70 86 69 89 / 60 60 60 30
AUGUSTA 67 86 66 89 / 60 60 60 30
SUMTER 69 86 69 89 / 60 60 60 30
ORANGEBURG 70 87 69 89 / 60 60 60 30
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
AWP
Hazardous weather outlook, Jun 8, 3:32 AM EST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
432 AM EDT TUE JUN 8 2004
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-090831-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
432 AM EDT TUE JUN 8 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA.
.DAY ONE...
SCATTERED SLOW MOVING THUNDERSTORMS DURING THE AFTERNOON AND EVENING
WILL PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES. THIS COULD RESULT
IN SOME MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
RCC
Lightning, Lexington
- When
- June 8, 2:20 PM EST
- Where
- Lexington County, Lexington
- Measured
- 1
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.902, -81.272 (the zone’s center; the record gives no point)
Lightning struck a tree and branched off to hit a man and a woman. The man was killed and the woman had a slight injury.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, June 8, 20046 injured · $435,000 · F1 · 3 events
- Flash Flooding and Hail in South Dakota, June 8, 2004$900,000 · 1.75 in hail · 9 events
- Tornado and Flash Flooding in Texas, June 8, 2004$150,000 · F0 · 9 events
- Flash Flood in Virginia, June 8, 2004$200,000 · 1 event
- Flash Flooding and Flooding in Minnesota, June 8 to 9, 2004$85,000 · 1 in hail · 10 events
- Hail and Damaging Wind in Iowa, June 8, 2004$48,000 · 52 kt wind · 9 events
- Damaging Wind in Missouri, June 8, 2004$50,000 · 65 kt wind · 1 event
- Damaging Wind in Florida, June 8, 2004$50,000 · 50 kt wind · 1 event
- Tornado in Florida, June 8, 2004$35,000 · F0 · 1 event
- Flash Flood in Minnesota, June 8, 2004$22,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, June 8, 200417 events
- Damaging Wind in Louisiana, June 8, 2004$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395104.